Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 20, 2007, 2:53 PM MST for Gila County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 2:53 PM MST (21:53 UTC)
- Expired
- Jul 20, 2007, 3:30 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 101 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 1:44 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 202154 SVRFGZ AZC007-202230- /O.NEW.KFGZ.SV.W.0008.070720T2153Z-070720T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 PM MST FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICEK SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL GILA COUNTY...OR ABOUT 26 MILES EAST OF ROOSEVELT...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GILA COUNTY AT 310 PM MST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FRIDAY EVENING FOR EAST CENTRAL ARIZONA. LAT...LON 3374 11056 3390 11065 3382 11094 3362 11083 $$ DJO
2 follow-up statements
000 WUUS55 KFGZ 202158 CCA SVRFGZ AZC007-202230- /O.COR.KFGZ.SV.W.0008.070720T2153Z-070720T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 253 PM MST FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL GILA COUNTY...OR ABOUT 26 MILES EAST OF ROOSEVELT...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GILA COUNTY AT 310 PM MST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FRIDAY EVENING FOR EAST CENTRAL ARIZONA. LAT...LON 3374 11056 3390 11065 3382 11094 3362 11083 $$ DJO
000 WWUS55 KFGZ 202216 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 316 PM MST FRI JUL 20 2007 AZC007-202230- /O.CON.KFGZ.SV.W.0008.000000T0000Z-070720T2230Z/ GILA AZ- 316 PM MST FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR CENTRAL GILA COUNTY... AT 307 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL GILA COUNTY...OR ABOUT 20 MILES EAST OF ROOSEVELT...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GILA COUNTY AT 330 PM MST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FRIDAY EVENING FOR EAST CENTRAL ARIZONA. LAT...LON 3374 11056 3390 11065 3382 11094 3362 11083 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MST, 23 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST FRI JUL 20 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE FOR THE NEXT SEVERAL DAYS. HIGH TEMPERATURES WILL BE NEAR NORMAL. && .DISCUSSION...CONVECTION IS ACTIVE TODAY FROM THE GRAND CANYON TO THE WHITE MOUNTAINS...AS WELL AS AREAS JUST SOUTH OF THE MOGOLLON RIM. LOWER COLORADO RIVER CONTINUES TO SURGE WITH DEEPER MOISTURE SLOWLY MOVING INTO THE STATE. MODELS PROG ANOTHER MCS OVER SOUTHERN ARIZONA TONIGHT...OUTFLOWS ARE EXPECTED TO PUSH MONSOON BOUNDARY EVEN FARTHER NORTH AND WEST IN THE COMING DAYS. IN ADDITION TO ALL OF THIS...A WEAK UPPER-LEVEL DISTURBANCE OVER NEW MEXICO WILL MOVE WEST AND SHEAR APART THE NEXT SEVERAL DAYS. THIS DISTURBANCE MAY ADD ADDITIONAL FORCING TO THE CONVECTIVE MIX THROUGH THE WEEKEND. ALL THINGS SAID...SHOULD BE AN ACTIVE PERIOD. PREVIOUS DISCUSSION FROM 930 AM MST...A HIGH PRESSURE RIDGE IS EXPECTED TO REMAIN CENTERED OVER THE EASTERN ROCKIES AND WESTERN GREAT PLAINS FOR THE NEXT SEVERAL DAYS...ALLOWING A WEAK SOUTHEASTERLY FLOW ALOFT TO CONTINUE OVER NORTHERN AZ. UNDER THIS PATTERN...THUNDERSTORM COMPLEXES OVER SOUTHERN AZ AS WELL AS NEW MEXICO SENT MOIST OUTFLOWS NORTH AND EASTWARD INTO NORTHERN AZ. THE COMPLEX OVER SOUTHERN AZ DEVELOPED A DUST STORM...THE REMNANTS OF WHICH HAVE BROUGHT A LARGE AREA OF 3 TO 6 MILE SURFACE VISIBILITY ACROSS NORTHWEST AZ THIS MORNING. PRECIPITABLE WATER VALUES ARE UP FROM 0.71 INCHES YESTERDAY TO 0.84 INCHES TODAY...MUCH OF THIS IN THE LOWER LEVELS WITH DEWPOINTS UP 5 TO 20 DEGREES THROUGH MUCH OF THE REGION. AS A RESULT...WILL BE EXPECTING A SUBSTANTIAL INCREASE IN THUNDERSTORM COVERAGE TODAY...ESPECIALLY OVER THE WESTERN MOGOLLON RIM...COCONINO PLATEAU...AND YAVAPAI COUNTY. THERE IS ALSO A CHANCE OF A SEVERE STORM OR TWO...WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN IN THESE AREAS LATE THIS AFTERNOON OR THIS EVENING. FOR THE NEXT SEVERAL DAYS...WITH THE RIDGE REMAINING SOMEWHAT STATIONARY...WILL EXPECT THE MOISTURE OVER THE AREA TO CONTINUE OR INCREASE...WITH AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. ALONG WITH THE INCREASE IN THUNDERSTORM COVERAGE...A GRADUAL DECREASE IN TEMPERATURES (TO NEAR NORMAL) IS EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM KGCN TO KSJN THROUGH 02Z-04Z THIS EVENING. ISOLATED ACTIVITY WILL OCCUR NORTH OF THIS LINE. STRONGER STORMS THIS EVENING WILL PRODUCE MVFR CONDITIONS...ALONG WITH SFC WND GUSTS TO 45 KTS. MOST OF THE CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER 04Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TOMORROW BY 17Z-19Z OVER SIMILAR GEOGRAPHIC LOCATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 20, 9:40 AM MST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST FRI JUL 20 2007 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 940 AM MST FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AREAS FROM THE WINDOW ROCK AREA TO THE GRAND CANYON AND SOUTHWARD CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...A SIGNIFICANT INCREASE IN CHANCES FROM NEAR FLAGSTAFF WESTWARD. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE MORNING OVER THE HIGHER ELEVATIONS...AND THEN SPREAD INTO THE LOWER VALLEYS BY MID AFTERNOON. THE STRONGER STORMS WILL CONTAIN THE THREAT OF FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:25 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 19 min |
| Jul 20, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 31 min |
| Jul 20, 4:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.